Tennessee, 2019

Tornadoes and Flash Flooding in Tennessee, February 6 to 7, 2019

February 6 to 7, 2019 · NWS OHX · 44 events in 12 counties and zones

Heavy rain and thunderstorms produced 2 tornadoes and widespread flash flooding across Middle Tennessee from the afternoon of February 6 through the early morning hours on February 7. A warm front that had moved northward into Kentucky early in the day on February 6 sank back southward to near the Interstate 40 corridor by the afternoon, sparking numerous showers and thunderstorms along and just…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$2.9 million
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Heavy rain and thunderstorms produced 2 tornadoes and widespread flash flooding across Middle Tennessee from the afternoon of February 6 through the early morning hours on February 7. A warm front that had moved northward into Kentucky early in the day on February 6 sank back southward to near the Interstate 40 corridor by the afternoon, sparking numerous showers and thunderstorms along and just north of the front. As the front effectively stalled in a west-to-east line along the Interstate 40 corridor, showers and storms continued to redevelop and move across the same areas. With rainfall rates approaching 1-2 per hour at times, this led to widespread flash flooding across Humphreys, Dickson, Cheatham, Davidson, Wilson, Smith, Jackson, Putnam, and Overton Counties. This flooding resulted in numerous closed roadways, dozens of water rescues, flooded homes and businesses, significant rises on area creeks and rivers, and unfortunately one fatality in Cheatham County. Total rainfall amounts ranged from 3 inches to nearly 7 inches across these counties. In addition to the flooding, thunderstorms produced two EF-0 tornadoes in Rutherford and Wilson Counties. Lightning also struck homes in Overton and Jackson counties, causing significant fire damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 6, 1:31 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 6, 1:31 AM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
131 AM CST Wed Feb 6 2019

.DISCUSSION...

A record-warm air mass remains situated over Middle Tennessee this
morning as dew points range from the mid 50's to the mid 60's. A
pronounced warm front is set up to our northwest as warm, soggy
air continues to feed into the mid state from the Gulf of Mexico.
The 06Z sounding from OHX shows 1.34 inches of precipitable water,
with a surface-based CAPE of 177 J/kg and a zero lifted index. The
0-3 km storm-relative helicity checks in at 166, owing mainly to
a 35-knot wind at 925 mb. The latest SPC outlook for day 1 places
most of Middle Tennessee under a marginal to slight risk of
severe storms, with the best chance occurring around Clarksville,
Dover & Waverly, which are closest to the warm front. The primary
threat is damaging straight-line winds. Otherwise, extensive
cloud cover will keep a lid on deeper instability, so strong
updrafts are unlikely. QPF increases significantly starting
today, with heavy rain possible through Thursday evening when we
finally get a cold fropa. Afterwards, look for temperatures to
turn sharply colder. There may be some snow on the tail end of
the cold front late Thursday night, but we aren't expecting
anything measurable. Friday and Saturday will be clear and cold,
and by Sunday, another active, multi-day weather system gets
going. At this time, the cumulative QPF from today through Tuesday
evening ranges from less than 3 inches across the southern
Cumberland Plateau to more than 5 inches in areas to the west and
north of Nashville. So excessive precipitation is a possibility
with these back-to-back weather systems. We'll mention the
possibility of flooding along with today's possible severe storms
in the hazardous weather outlook.

&&

.AVIATION...
06Z TAF DISCUSSION.

CIGs are lowering to MVFR at the terminals this evening out ahead
of increasing shower activity. Sites are expected to drop to
IFR/LIFR CIGs by mid-morning Wednesday and remain IFR/LIFR for
much of the day as scattered rain/isolated thunderstorms gradually
develop. South winds could gust as high as 20 kts.

CSV...the ceilometer is malfunctioning so AMD NOT SKED will
continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      71  63  75  32  40 /  80  70  90  90   0
Clarksville    70  63  73  27  36 /  80  80  80  70   0
Crossville     67  60  71  33  40 /  70  60  90 100  10
Columbia       71  62  74  32  42 /  70  70  90  90   0
Lawrenceburg   71  62  74  34  43 /  70  60  90 100   0
Waverly        69  63  72  28  38 /  80  80  80  80   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........Schaper
Hazardous weather outlook, Feb 5, 5:19 AM CST, 23 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
519 AM CST Tue Feb 5 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-061130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
519 AM CST Tue Feb 5 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A strong warm front will set up to our immediate north tomorrow,
with widespread showers and a few storms possible Wednesday
through Thursday. Rainfall totals through Thursday evening range
from around an inch across the southern Cumberland Plateau to
around 2.5 inches around Clarksville and Land-between-the-Lakes.
Minor flooding is possible in these areas later in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The radar

The Nashville radar (KOHX), 7 km away, was scanning. The volume nearest the first event began at 10:18 UTC.

Open the radar archive at this moment

Event by event

20 heavy rain, 17 flash flood, 4 tornado, 2 lightning, 1 thunderstorm wind. Local standard time, as filed.

Heavy Rain, Wilson

When
February 6, 4:20 AM CST to February 7, 4:20 AM CST
Where
Wilson County, 0.69 mi S of Mt Juliet
Reported by
NWS Employee
Coordinates
36.190, -86.520

A NWS employee measured 5.86 inches of rain in Mount Juliet just southwest of Old Lebanon Dirt Road at Mount Juliet Road.

Heavy Rain, Humphreys

When
February 6, 6:00 AM CST to February 7, 6:00 AM CST
Where
Humphreys County, 4 mi S of New Johnsonville
Reported by
COOP Observer
Coordinates
35.962, -87.970

A COOP observer 4 miles south of New Johnsonville measured a 24 hour rain total of 5.20 inches.

Heavy Rain, Jackson

When
February 6, 6:00 AM CST to February 7, 6:00 AM CST
Where
Jackson County, Gainesboro
Reported by
COOP Observer
Coordinates
36.350, -85.650

A COOP observer in Gainesboro measured a 24 hour rain total of 3.95 inches.

Heavy Rain, Smith

When
February 6, 6:00 AM CST to February 7, 6:00 AM CST
Where
Smith County, Carthage
Reported by
COOP Observer
Coordinates
36.250, -85.930

A COOP observer in Carthage measured a 24 hour rain total of 3.80 inches.

Heavy Rain, Wilson

When
February 6, 6:00 AM CST to February 7, 6:00 AM CST
Where
Wilson County, 0.44 mi ESE of Greenlawn
Reported by
Official NWS Observations
Coordinates
36.247, -86.563

NWS Nashville office measured a 24 hour rain total of 3.93 inches.

Heavy Rain, Davidson

When
February 6, 6:47 AM CST to February 7, 6:47 AM CST
Where
Davidson County, 2.25 mi NNE of Nashville Cornelia F
Reported by
Public
Coordinates
36.211, -86.686

The public reported a 24 hour rainfall total of 6.12 inches in the Opryland area along McGavock Pike.

Heavy Rain, Davidson

When
February 6, 8:00 AM CST
Where
Davidson County, 1.9 mi SSW of Inglewood
Reported by
NWS Employee
Coordinates
36.197, -86.749

A NWS employee in East Nashville measured a 24 hour rainfall total of 6.10 inches.

Heavy Rain, Cheatham

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Cheatham County, 1.33 mi E of Kingston Spgs
Reported by
CoCoRaHS
Coordinates
36.098, -87.096

CoCoRaHS station Kingston Springs 0.3 ENE measured a 24 hour rainfall total of 6.19 inches.

Heavy Rain, Davidson

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Davidson County, 0.89 mi WSW of Oak Hill
Reported by
CoCoRaHS
Coordinates
36.094, -86.834

CoCoRaHS station Belle Meade 1.2 ESE measured a 24 hour rainfall total of 6.20 inches.

Heavy Rain, Davidson

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Davidson County, 0.92 mi NW of Belle Meade
Reported by
CoCoRaHS
Coordinates
36.109, -86.882

CoCoRaHS station Belle Meade 1.7 WNW measured a 24 hour rainfall total of 5.48 inches.

Heavy Rain, Davidson

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Davidson County, 0.34 mi ENE of Richland
Reported by
CoCoRaHS
Coordinates
36.152, -86.875

CoCoRaHS station Nashville 5.2 WSW measured a 24 hour rainfall total of 6.62 inches.

Heavy Rain, Davidson

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Davidson County, 1.66 mi ESE of Richland
Reported by
CoCoRaHS
Coordinates
36.140, -86.853

CoCoRaHS station Nashville 4.4 WSW measured a 24 hour rainfall total of 5.94 inches.

Heavy Rain, Wilson

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Wilson County, 1.74 mi ENE of Stone River
Reported by
CoCoRaHS
Coordinates
36.190, -86.571

CoCoRaHS station Mount Juliet 2.9 WSW measured a 24 hour rainfall total of 5.68 inches.

Heavy Rain, Dickson

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Dickson County, 1.9 mi NNE of Oak Grove
Reported by
CoCoRaHS
Coordinates
36.026, -87.471

CoCoRaHS station Dickson 6.3 WSW measured a 24 hour rainfall total of 5.89 inches.

Heavy Rain, Dickson

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Dickson County, 1.04 mi ENE of White Bluff
Reported by
CoCoRaHS
Coordinates
36.124, -87.202

CoCoRaHS station White Bluff 1.4 NNE measured a 24 hour rainfall total of 6.12 inches.

Heavy Rain, Fentress

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Fentress County, 1.17 mi W of Roslin
Reported by
CoCoRaHS
Coordinates
36.233, -84.941

CoCoRaHS station Clarkrange 6.0 NE measured a 24 hour rainfall total of 4.70 inches.

Heavy Rain, Smith

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Smith County, 0.47 mi NW of Flat Rock
Reported by
CoCoRaHS
Coordinates
36.235, -86.105

CoCoRaHS station Lebanon 10.5 E measured a 24 hour rainfall total of 5.11 inches.

Heavy Rain, Wilson

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Wilson County, 0.79 mi S of Greenlawn
Reported by
CoCoRaHS
Coordinates
36.239, -86.572

CoCoRaHS station Green Hill 0.3 N measured a 24 hour rainfall total of 5.33 inches.

Heavy Rain, Overton

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Overton County, 1.63 mi NNE of Rays
Reported by
CoCoRaHS
Coordinates
36.243, -85.313

CoCoRaHS station Rickman 3.8 ESE measured a 24 hour rainfall total of 4.61 inches.

Heavy Rain, Davidson

When
February 6, 8:55 AM CST to February 7, 8:55 AM CST
Where
Davidson County, 1.47 mi WNW of Berry Hill
Reported by
CoCoRaHS
Coordinates
36.126, -86.795

CoCoRaHS station Berry Hill 1.6 WNW measured a 24 hour rainfall total of 6.11 inches.

Tornado, Rutherford

When
February 6, 2:35 PM CST to 2:38 PM CST
Where
Rutherford County, 0.91 mi SE of Milton to 1.57 mi E of Milton
Rating
EF0
Path length
1.2 mi
Path width
75 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.920, -86.189

An EF-0 tornado touched down along West Trimble Road just south of Milton and moved northeast across Halls Hill Pike before lifting south of Highway 96. One large barn west of Halls Hill Pike was destroyed, with debris from the barn blown up to 500 yards away. Two homes along Halls Hill Pike received minor roof damage, an outbuilding lost part of its roof, and a carport was destroyed. Dozens of trees were snapped and uprooted along the narrow path.

Flash Flood, Davidson

When
February 6, 5:10 PM CST to 6:10 PM CST
Where
Davidson County, 1.13 mi NE of West Meade to 2.3 mi ENE of West Meade
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.131, -86.905

Twitter and Facebook reports indicated flooding around an Exxon gas station on Charlotte Pike just west of I-40, and a creek was overflowing its banks flooding the sports fields at Montgomery Bell Academy on West End Avenue in Belle Meade.

Flash Flood, Wilson

When
February 6, 5:40 PM CST to 8:10 PM CST
Where
Wilson County, 3.68 mi SW of Mt Juliet to 2.25 mi SSW of Mt Juliet
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
36.169, -86.574

Wilson County Emergency Management reported widespread flash flooding affected much of northwest Wilson County, including in and around Mount Juliet. Several roads were flooded and closed including Central Pike at Chandler Road, Central Pike at Earhart Road, 2253 Beckwith Road, 7294 Hickory Ridge Road, 791 East Old Laguardo Road, Mays Chapel Road at Benders Ferry Road, Golden Bear Gateway near Stonehollow Way, Belinda Parkway near Southeast Springdale Drive, Maricourt Street near Colfax Drive, Old Lebanon Dirt Road near Kelsey Glen Drive, and Due West Drive near Mount Juliet Rd. Several cars were stranded in flooding in the 2800 block of Quarry Road, on Plowson Road, at 1538 Mays Chapel Road, and at Martha-Leeville Road at Eastgate Boulevard. Several businesses in the Valley Center strip mall at Mount Juliet Road and Old Lebanon Dirt Road in Mount Juliet were flooded.

Flash Flood, Wilson

When
February 6, 6:15 PM CST to 8:00 PM CST
Where
Wilson County, 2.63 mi N of Cairo Bend to 2.25 mi W of Lebanon Arpt
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.268, -86.398

Wilson County Emergency Management reported widespread flash flooding affected much of northeast Wilson County, including in and around Lebanon. Numerous roads were flooded and closed including Old Rome Pike at Goshen Road, the 1000 and 3000 blocks of Old Rome Pike, the 2200 block of Cairo Bend Road, Crowell Lane between Leeville Road and Tuckers Gap Road, Park Avenue at Harding Drive, and 3187 Cedar Grove Road. Some cars were also stranded in flood waters including at 3945 Old Rome Pike.

Flash Flood, Dickson

When
February 6, 6:25 PM CST
Where
Dickson County, 1.63 mi S of Dickson to 1.41 mi S of Dickson
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.056, -87.377

Facebook photos showed significant flash flooding occurring on Highway 46 at Barbeque Road. Rushing water surrounded the Dickson Sportsman Store and Whitt's Barbeque, and Barbeque Road was closed due to flooding.

Lightning, Overton

When
February 6, 7:00 PM CST
Where
Overton County, 2.5 mi NNE of Poplar Spgs
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.365, -85.470

Lightning struck a house on Swan Lane causing minor damage.

Flash Flood, Smith

When
February 6, 7:00 PM CST to February 7, 8:00 PM CST
Where
Smith County, 1.43 mi WSW of Rome to 0.82 mi SW of Rome
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.259, -86.092

A Twitter tSpotter report indicated Highway 70 between Hiwassee Road and the Dollar General store in the Rome community was flooded and closed.

Flash Flood, Davidson

When
February 6, 7:45 PM CST to February 7, 12:00 AM CST
Where
Davidson County, 1.91 mi SE of Richland to 1.28 mi WNW of Oak Hill
Cause
Heavy Rain
Property damage
$1.0 million
Reported by
Emergency Manager
Coordinates
36.128, -86.860

Davidson County Emergency Management reported major flash flooding affected central portions of Nashville during the evening hours on February 6, with numerous roads flooded and closed, vehicles stranded in flood waters with water rescues conducted, and several homes, businesses, and schools flooded. Roadways that were flooded and closed including the two right lanes of westbound I-440 just east of the Nolensville Pike exit, James Kay Lane at Dodsons Chapel Road in Hermitage, Harding Pike at Woodmont Boulevard in Belle Meade, Dartmouth Avenue at Woodmont Boulevard, and numerous other streets around Vanderbilt University and in Hillsboro Village. Flash flooding from Browns Creek near the Fairgrounds stranded numerous vehicles on Nolensville Road between Moore Avenue and Polk Avenue, with several water rescues conducted. Homes and businesses in this same area were also flooded, including a used car dealership on Nolensville Road and an apartment building on Lewis Street. Elsewhere, St. Bernard Academy was flooded with four inches of water inside the school, and several homes flooded in the Inglewood area of East Nashville.

Lightning, Jackson

When
February 6, 7:52 PM CST
Where
Jackson County, 0.52 mi SW of Gladdice
Property damage
$100,000
Reported by
911 Call Center
Coordinates
36.346, -85.808

Lightning struck an abandoned house in the Gladdice community at Gladdice Highway and Smith Bend Lane. The resulting fire completely destroyed the home.

Flash Flood, Putnam

When
February 6, 7:59 PM CST
Where
Putnam County, 1.17 mi ESE of Cookeville to 1.26 mi ESE of Cookeville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.166, -85.480

Fisk Road at East Broad Street in Cookeville was flooded and impassable.

Thunderstorm Wind, Putnam

When
February 6, 8:00 PM CST
Where
Putnam County, 0.32 mi NNE of Pinhook
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.134, -85.317

A tree was blown down on Monterey Highway around 4 miles west of Monterey.

Flash Flood, Jackson

When
February 6, 8:00 PM CST to February 7, 11:00 PM CST
Where
Jackson County, 0.32 mi SW of Gainesboro Arpt to 1.02 mi E of Gainesboro
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
36.396, -85.633

Jackson County 911 Center reported widespread flash flooding across the county with mudslides in many areas, including on Dodson Branch Highway which briefly covered the road. A firetruck responding to fire at an abandoned home struck by lightning on Smith Bend Lane at Gladdice Highway became stuck in flood waters.

Tornado, Dickson

When
February 6, 8:02 PM CST to 8:03 PM CST
Where
Dickson County, 3.61 mi E of East Side to 4.71 mi E of East Side
Rating
EF0
Path length
1.13 mi
Path width
50 yd
Continued into
Williamson, Tn (OHX)
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
36.031, -87.205

This small, brief, and weak EF-0 tornado touched down just north of I-40 in extreme eastern Dickson County about 5.4 miles SSE of White Bluff. The tornado snapped and uprooted numerous trees in all directions as it moved northeast across Highway 96, passing between several homes and businesses and causing no reported damage. Crossing into extreme northwest Williamson County, the tornado moved over County Line Road and continued blowing down trees before lifting about 0.6 miles NNW of the I-40 and Highway 96 interchange. Total path length was 1.4 miles with path width up to 50 yards. The damage path from this tornado was found using a combination of high resolution Google Earth satellite imagery that became available in December 2019, as well as OHX radar data which showed strong rotation and a tornado debris signature.

Tornado, Williamson

When
February 6, 8:03 PM CST to 8:04 PM CST
Where
Williamson County, 2.24 mi WNW of New Hope to 2.05 mi WNW of New Hope
Rating
EF0
Path length
0.27 mi
Path width
25 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
36.035, -87.186

This small, brief, and weak EF-0 tornado touched down just north of I-40 in extreme eastern Dickson County about 5.4 miles SSE of White Bluff. The tornado snapped and uprooted numerous trees in all directions as it moved northeast across Highway 96, passing between several homes and businesses and causing no reported damage. Crossing into extreme northwest Williamson County, the tornado moved over County Line Road and continued blowing down trees before lifting about 0.6 miles NNW of the I-40 and Highway 96 interchange. Total path length was 1.4 miles with path width up to 50 yards. The damage path from this tornado was found using a combination of high resolution Google Earth satellite imagery that became available in December 2019, as well as OHX radar data which showed strong rotation and a tornado debris signature.

Flash Flood, Wilson

When
February 6, 8:05 PM CST to 9:30 PM CST
Where
Wilson County, 1.7 mi N of Centerville to 1.06 mi N of Centerville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.305, -86.220

The 2100 block of Beasley Bend Road as well as Johnson Road at Hartsville Pike were closed due to flash flooding.

Flash Flood, Putnam

When
February 6, 8:35 PM CST to 9:30 PM CST
Where
Putnam County, 0.15 mi NNW of Holladay to 1.59 mi SSE of Cookeville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.152, -85.531

Putnam County Emergency Management reported numerous streets were flooded across Cookeville. Several vehicles were stranded in the flood waters and water rescues were conducted. Roads that were flooded included South Walnut Street between Borden Street and Jackson Street.

Flash Flood, Humphreys

When
February 6, 9:00 PM CST to 10:00 PM CST
Where
Humphreys County, 1.22 mi SSE of Pigeon Roost to 0.78 mi E of Hurricane Mills
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.085, -87.839

Humphreys County Emergency Management reported flash flooding along both Highway 70 and State Highway 13 South with debris being removed from the roadways.

Flash Flood, Cheatham

When
February 6, 9:45 PM CST to 10:15 PM CST
Where
Cheatham County, 3.66 mi NE of Pegram to 3.44 mi SE of Gravelotte
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$99,000
Reported by
Emergency Manager
Coordinates
36.132, -86.997

Cheatham County Emergency Management reported major flash flooding along Pond Creek Road near the Davidson County line, which was underwater and impassable in many locations. Around 955 pm CST, one woman was swept away and drowned after attempting to walk across a flooded bridge along the driveway to her home at 4660 Pond Creek Road. Another man was rescued from the hood of his vehicle at Green Valley Drive and Pond Creek Road after attempting to drive through flooding. Three other water rescues occurred across the county. Total damage was estimated at $99,432.

Flash Flood, Dickson

When
February 6, 9:45 PM CST to February 7, 12:00 AM CST
Where
Dickson County, 2.12 mi WSW of Oak Grove to 2.19 mi NNW of Burns
Cause
Heavy Rain
Property damage
$1.3 million
Reported by
Emergency Manager
Coordinates
35.989, -87.516

Dickson County Emergency Management reported major flash flooding affected central and southern portions of Dickson County. Several roads and bridges were washed out including bridges on Coon Creek Road and on Willow Branch Road at Liberty Road near Charlotte. Numerous other roads were flooded and closed including Shady Hollow Road between College Street and Luther Road in Dickson. Vehicles were stranded in flooding in some areas with water rescues conducted, including on Eno Road and on Harris Road near Tennessee City. Total damage from the flash flooding was estimated at $1,329,000.

Tornado, Wilson

When
February 6, 9:49 PM CST to 9:51 PM CST
Where
Wilson County, 0.42 mi WSW of Tuckers Xrds to 0.62 mi NNE of Tuckers Xrds
Rating
EF0
Path length
0.97 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.199, -86.187

A small, weak tornado touched down along Trousdale Ferry Pike just west of Tuckers Crossroads and curved northeast before lifting near Big Springs Road. One barn at the beginning of the path was destroyed with debris blown up to one half mile away. One home and some trees across the street received minor damage. A few more trees were blown down in fields west of Big Springs Road before the tornado lifted.

Flash Flood, Jackson

When
February 6, 11:00 PM CST to February 7, 12:00 AM CST
Where
Jackson County, 0.88 mi WNW of Gainesboro to 1.16 mi W of Gainesboro
Cause
Heavy Rain
Property damage
$10,000
Reported by
Social Media
Coordinates
36.357, -85.663

A Facebook video showed flooding inside and around Gainesboro Elementary School on the south side of Gainesboro.

Flash Flood, Smith

When
February 6, 11:00 PM CST to February 7, 12:00 AM CST
Where
Smith County, 2.21 mi NNE of Pleasant Shade to 2.06 mi NNE of Pleasant Shade
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.408, -85.931

A Twitter tSpotter report indicated Pleasant Shade Highway was covered by flooding and closed south of the Macon County line.

Flash Flood, Wilson

When
February 7, 12:00 AM CST to 4:00 AM CST
Where
Wilson County, 0.73 mi WSW of Green Hill to 1.9 mi SW of Mt Juliet
Cause
Heavy Rain
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
36.225, -86.562

Wilson County Emergency Management reported continued widespread flash flooding across much of Wilson County, including the Mount Juliet and Lebanon areas. Roads that were flooded and closed in Mount Juliet included Woodridge Place near Golden Bear Gateway, West Division Street near Mt. Juliet Elementary School, Old Lebanon Dirt Road near Page Drive, Cedar Drive, and York Road near Lebanon Road. In Lebanon, Highway 231 was flooded with one vehicle stranded requiring a water rescue. Several streets in downtown Lebanon were also flooded including Highway 231 and West Spring Street, and flood waters entered several downtown businesses.

Flash Flood, Wilson

When
February 7, 4:00 AM CST to 8:00 AM CST
Where
Wilson County, 0.73 mi WSW of Green Hill to 1.9 mi SW of Mt Juliet
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.225, -86.562

Wilson County Emergency Management reported continued flash flooding across Wilson County, including the Mount Juliet and Lebanon areas. Roads that were still flooded and closed in Mount Juliet included Woodridge Place near Golden Bear Gateway, West Division Street near Mt. Juliet Elementary School, Old Lebanon Dirt Road near Page Drive, and York Road near Lebanon Road. The Music City Star commuter train was forced to cancel service due to flooding of railroad tracks near Cairo Bend Road at Highway 70 west of Lebanon.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Cheatham2019-02-0653FemaleOutside/Open AreasDirect

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2019Every state in 2019This day in weather historyThe tornado archive for Tennessee, 2019Warnings in Tennessee, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 810126, 810127, 810128, 810130, 810131, 810132, 810824, 810825, 810827, 810828, 810829, 810830, 810832, 810833, 810834, 810836, 810837, 810838, 810839, 810840, 809627, 809628, 809844, 809845, 809629, 809846, 810123, 809855, 809848, 809849, 809847, 810111, 859703, 859704, 809851, 809850, 809853, 809854, 810109, 809852, and more.